| Model Number |
SY60WF |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, trailing haptic broke at its base after insertion.Lens was removed during the initial procedure.The procedure was completed on the same day with another lens.
Additional Manufacturer Narrative
Additional information was provided in b.3., h.3., h.6.And h.11.Iol (intraocular lens) received in four segments: one optic segment and one haptic received in a lens case, the other optic segment and the other haptic received loose in a plastic zip locked bag (both haptics are broken and detached from the optic).Solution is dried on all four segments of the lens.Blood like substance is dried on one optic segment.One optic segment is further split- cut.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The complainant indicates the use of intrepid company iol injector which is not qualified for use with the associated iol model.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow ifu (instructions for use), as the surgeon states the use of non-qualified combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.In relation to the customer inquiry: 'the customer would like to know if the lens material or manufacturing process has changed from before': -there have been no material changes.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.Iol (intraocular lens) received in four segments: one optic segment and one haptic received in a lens case, the other optic segment and the other haptic received loose in a plastic zip locked bag (both haptics are broken and detached from the optic).Solution is dried on all four segments of the lens.Blood like substance is dried on one optic segment.One optic segment is further split- cut.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.A video was provided.The cataract removal was shown.This took approximately 9.25 minutes.The lens and cartridge preparation was not shown.The lens loading and initial advancement was not shown.The cartridge tip came into view from the bottom of the screen as it was inserted into the incision.This may indicate the lens was loaded for an extended period of time.The was not initially visible.The lens was advanced into the eye.The leading haptic was broken and inside the optic fold near the center of the optic.This was visible before the lens was delivered.This may indicate the haptic was broken during loading or the initial advancement which was not shown.Unsuccessful attempts were made to center the lens.The lens was cut into pieces and removed from the eye.A second lens was implanted.The lens and cartridge preparation was not shown.The lens loading and initial advancement was not shown.The cartridge tip came into view from the bottom of the screen as it was inserted into the incision.The lens was advanced into the eye.The trailing haptic gusset was visible on top of the plunger.The trailing haptic was pulled back when the plunger was retracted.An instrument was used to release the trailing haptic which was partially in the incision.The lens was positioned which pulled the trailing haptic into the eye.The leading haptic was slow to release.The lens was poisoned and centered.I/a was conducted.The video ended.The complainant indicates the use of intrepid company iol injector which is not qualified for use with the associated iol model.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow ifu, as the surgeon states the use of non-qualified combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.In relation to the customer inquiry: 'the customer would like to know if the lens material or manufacturing process has changed from before': -there have been no material changes.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).